Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Developed rash on the shaft of penis after sex. It bled and had pus. What could it be?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Question
My boyfriend developed a rash on the shaft if his penis a couple of days after sex. It bled after he rubbed it and now there's a pus filled bump where the rash was. Could this be an ingrown hair? He is susceptible to ingrown hairs
Posted Mon, 19 Aug 2013 in Skin Hair and Nails
 
 
Answered by Dr. Ram Choudhary 50 minutes later
Hi XXXXX
Welcome to healthcare Magic!
Ingrown hair is uncommon in penis and scrotum areas but if there it should be a localised pinpoint collection of whitish pus with surrounding redness.
If these are the features may be he is having ingrown hair as a cause and the condition heals by itself in ensuing 4-5days.
it can be an infection in the soft skin of penis and in that case he should get prescribed oral antibiotics and local antibiotics for application.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
 
Follow-up: Developed rash on the shaft of penis after sex. It bled and had pus. What could it be? 27 minutes later
Thank you for your quick reply!
Could it be a symptom of herpes or an STD?
 
 
Answered by Dr. Ram Choudhary 9 hours later
Hi XXXXX
Welcome back.
The infections appearing following sexual activity are STD unless proven otherwise.
Herpes is a possibility.
A local physical examination by a local physician will be helpful in exact detection of the cause and treatment. If possible tout can send me a photo of lesions taken in day light and erect penis to fine tune the diagnosis.
I hope the advise will be helpful for you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor